Volume 20, issue 2 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Slices of hermitian $K$–theory and Milnor's conjecture on quadratic forms

Oliver Röndigs and Paul Arne Østvær

Geometry & Topology 20 (2016) 1157–1212
Abstract

We advance the understanding of K–theory of quadratic forms by computing the slices of the motivic spectra representing hermitian K–groups and Witt groups. By an explicit computation of the slice spectral sequence for higher Witt theory, we prove Milnor’s conjecture relating Galois cohomology to quadratic forms via the filtration of the Witt ring by its fundamental ideal. In a related computation we express hermitian K–groups in terms of motivic cohomology.

Keywords
motivic cohomology, quadratic forms, slices of hermitian $K$–theory and Witt theory
Mathematical Subject Classification 2010
Primary: 11E04, 14F42, 55P42
Secondary: 19D50, 19G38, 55T05
References
Publication
Received: 29 January 2015
Revised: 2 May 2015
Accepted: 23 June 2015
Published: 28 April 2016
Proposed: Jesper Grodal
Seconded: Paul Goerss, Ronald Stern
Authors
Oliver Röndigs
Institut für Mathematik
Universität Osnabrück
D-49069 Osnabrück
Germany
Paul Arne Østvær
Department of Mathematics
University of Oslo
PO Box 1053
0316 Oslo
Norway